• Controlling diahrrea? Also real bad painful gas? Switched from oral to infused magnesium...not much help?

    Asked by bambi68 on Sunday, January 27, 2013

    Controlling diahrrea? Also real bad painful gas? Switched from oral to infused magnesium...not much help?

    7 Answers from the Community

    7 answers
    • nancyjac's Avatar

      Have you tried Immodium?

      over 3 years ago
    • Peroll's Avatar

      I too have diarrhea freom my treatments. Over the past 8 1/2 half years I have learned a lot about how to deal with it. Over the counter aiti diarrheal meds work most of the time to control the diarrhea. They wirk best when you are proactive with them and take them at the first sign of diarrhea. The instructions usually sayt to take two at the fors sign of diarrhea and then onr more for each event there after. You have apparently akso noted aht with diarrhea and its control comes gas and often lots of it. There are versions of anti diarrheal that come with antio gas in them (Immodim Advanced is one) and you can take anti gas meds too. This should help somewhat.

      One thing that you need to watch out for with diarrhea is dehydration as diarrhea is stopping your colon from absorbing the wather you need and is passing it out. Dehydration can sneak up on you and land you in tyhe hospital quickly so be sure to drink lots of fluids when having diarrhea. Good Luck

      over 3 years ago
    • grandmafran's Avatar

      I am not sure what meds you are on. I know my body changed a lot after chemo and I had to stop all dairy products. Perhaps a referral to a gastroentonogist may pinpoint the source. A food diary and keeping track of the diahrrea as well.

      over 3 years ago
    • SueRae1's Avatar

      Speak with your oncology team, if you can use, I agree with nancyjac, Imodium, works, in fact that's what I was told take by my team.

      over 3 years ago
    • SueRae1's Avatar

      One more thing GasX is great, find out if it's ok to use.

      over 3 years ago
    • debbie1951's Avatar

      Hi Bambi68,
      Beano worked well for me, when chewed with the first bite of a meal. Eventually I learned that I had to give up dairy products after RCHOP chemo. Never had a lactose problem before chemo, but can not tolerate much dairy now.

      over 3 years ago
    • carm's Avatar

      Hi, magnesium tends to give you diarrhea so I'm not sure as to why you are on it. If this continues you are not getting any benefit from the mag as your losing it in the electrolytes you are spilling. If it continues, you might want to ask your doc if you are a candidate for Sandostatin (Octreotide) to dry up the excess fluid in your colon. Best of luck, Carm RN.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more b-cell lymphoma questions.  Also, don't forget to check out our B-Cell Lymphoma page.